Georgia, 2006Damaging Winds in Georgia, May 10, 2006
May 10, 2006 · NWS TAE · 19 events in 18 counties and zones
19 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $497,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 10, 1:16 PM EST, 3 hours 59 minutes earlier.
Area forecast discussion, May 10, 1:16 PM EST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
216 PM EDT WED MAY 10 2006
.SYNOPSIS...MCSS ARE LINING UP TO OUR NW THIS AFTN. THE FIRST ONE
APPROACHED OUR SE AL COUNTIES THIS MORNING AND HAS FIZZLED OUT AS
IT CURRENTLY MOVES INTO CNTRL GA. THE SECOND MCS IS UP IN NORTHERN
AL AND THE OTHER IS NOW ENTERING WESTERN MS. AS THESE SECOND TWO
CONTINUE TO THE ESE...ALSO ANTICIPATING THEM TO DVLP FURTHER
SOUTHWARD ESP THE INTENSE LINE CURRENTLY IN NW MS. CURRENT WATCH FOR
SE AL HAS EXPIRED BUT AS LONG AS THE MCSS HOLD TOGETHER AND
CONTINUE TO PUSH SE-WARD (WHICH IS WHAT WERE COUNTING ON) ANOTHER
WATCH WILL MOST LIKELY BE ISSUED THIS AFTN.
&&
.SHORT TERM...ALL MODELS SEEM TO BE OUT TO LUNCH WITH THE RECENT AND
ONGOING CONVECTION AND THEREFORE HAVE BASED SHORT TERM POPS ON
RADAR TRENDS...SFC ANALYSIS AND HISTORY. HAVE THEREFORE WENT WITH
LIKELY POPS THIS EVNG...EXPECT THE MCS(S) TO DROP DOWN TOWARDS OUR
AREA AS WELL AS DVLP FURTHER SOUTH AND MOVE THROUGH OUR AREA THIS
EVENING THROUGH THE EARLY MORNING HOURS. WITH CURRENT HELICITIES IN
THE MS MCS AROUND 400-550 M2/S2...EXPECT THERE TO BE TORNADO
THREATS AS WELL. 50-55KT 0-6KM SHEAR ALSO WOULD SUPPORT HAIL-
PRODUCING UPDRAFTS. AFTER 06Z...THINGS ARE A LITTLE UNCLEAR. OF
COURSE THE NAM AND GFS GO WITH VERY LOW POPS...BUT THEY HAVE ALSO
BEEN VERY WRONG THE PAST FEW NIGHTS FOR THIS TIME FRAME AND WITH THE
FRONT PROGGED TO BE JUST TO OUR NW...I BELIEVE I WILL AT LEAST GO
WITH MID-RANGE CHANCE POPS FOR MOST AREAS. WHILE SVR THREAT SHOULD
BE SOMEWHAT DIMINISHED...I THINK THERE WILL BE ENOUGH INSTABILITY
TO MAINTAIN ONGOING SHRA AND TSRA THROUGH THE MORNING HRS. FRONT
LOOKS TO PASS THROUGH THE CWA BETWEEN 12-16Z (8AM-12PM EDT) TOMORROW
MORNING WITH SOME LINGERING CLOUDS BEHIND BASED ON CURRENT SAT
IMAGERY...THEN CLEARING TOMORROW EVNG INTO THE OVERNIGHT HOURS.
WENT WITH AN AVG OF THE TIGHTLY CLUSTERED GUIDANCE FOR MIN TEMPS
TOMORROW NIGHT ALTHOUGH IF THE CLOUDS DO STICK AROUND LONGER WE MAY
HAVE TO INCREASE THEM SOME. FRIDAY SHOULD BE A GREAT DAY AFTER THIS
WEEK OF ALMOST CONTINUOUS RAIN/SVR WX...MOSTLY CLEAR SKIES WITH
HIGHS IN THE UPR 70S TO LWR 80S.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)...
HI OVER CWFA AND MOSTLY DRY SATURDAY...THEN HIGH SHIFTS INTO ATLC ON
SUNDAY. NEWEST RUNS SHOWS UPSTREAM SHORT WAVE ROTATES AROUND BASE OF
MS/TENN VALLEY CLOSED LOW DRAGGING COLD FRONT TO PANHANDLE. BY
SUNDAY EVENING...LARGE SCALE EAST COAST TROUGH TAKING SHAPE.
INCREASING POPS SATURDAY NIGHT INTO SUNDAY. WITH POSSIBLE SEVERE WX
ON SUNDAY. THIS REFLECTED IN EXTENDED POPS. FRONT EXITS LATE SUNDAY
AND TROF MOVES OFFSHORE REPLACED BY RIDGE WITH IMPROVING WX INTO
MID-WORK WEEK.
&&
.MARINE...BASED ON BUOY DATA TO THE WEST...EXPECT WINDS TO INCREASE
TO AT LEAST CAUTION CRITERIA IN OUR OFFSHORE WATERS WEST OF
APALACHICOLA THIS EVENING. THESE STRONGER WINDS MAY ALSO EXTEND
INTO OUR NEAR SHORE WATERS LATER TONIGHT...WILL WAIT UNTIL CLOSER TO
ISSUANCE TIME TO DETERMINE WHETHER TO INCLUDE THOSE AREAS OR NOT.
BY TOMORROW MORNING...IT APPEARS THAT WINDS WILL BE AROUND 20-25KTS
IN ADVANCE OF THE FRONT AND WILL LIKELY HAVE TO ISSUE ADVISORY ON
TONIGHTS UPDATE OR TOMORROW MORNINGS ISSUANCE. ADVISORY CONDITIONS
SHOULDNT LAST TOO LONG...ALTHOUGH SEAS MIGHT TAKE A BIT TO COME
DOWN...AND ADVISORY SHOULD END BY MID TO LATE MORNING TOMORROW.
&&
.FIRE WEATHER...A FIRE WEATHER WATCH FOR FLORIDA IS LIKELY FOR FRIDAY
BUT HAVE OPTED TO HOLD OFF UNTIL TOMORROW TO ISSUE DUE TO IMPENDING
SEVERE WEATHER TONIGHT. LOOKS LIKE DEW PTS WILL INCREASE ENOUGH BY
SATURDAY TO BRING RELATIVE HUMIDITIES UP TO ABOVE 35 PERCENT.
&&
.AVIATION...EXPECT GUSTY SURFACE WINDS AND DEVELOPING LIFR CIGS AND
VSBYS AS A SQUALL LINE WITH STRONG THUNDERSTORMS SWEEPS ACROSS THE
AREA TONIGHT AHEAD OF A COLD FRONT. GUSTY SOUTHERLY WINDS AHEAD OF
THE FRONT WILL SHIFT TO THE NORTHWEST FOLLOWING THE PASSAGE OF THE
FRONT FROM WEST TO EAST ON THURSDAY MORNING. EXPECT LINGERING IFR
VSBYS AND LIFR CIGS FOR AT LEAST SEVERAL HOURS FOLLOWING THE PASSAGE
OF THE FRONT...AS INDICATED IN THE LATEST TAFS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 68 83 50 82 / 60 50 00 00
PANAMA CITY 70 79 58 77 / 60 40 00 00
DOTHAN 66 79 54 78 / 70 30 00 00
ALBANY 68 79 52 78 / 70 30 00 00
VALDOSTA 68 83 54 81 / 60 50 00 00
CROSS CITY 69 85 53 80 / 40 50 10 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
LONG TERM...BLOCK
AVIATION...DUVAL
REST OF DISCUSSION...MCNATT
Hazardous weather outlook, May 10, 1:46 PM EST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
246 PM EDT WED MAY 10 2006
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-111900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
146 PM CDT WED MAY 10 2006 /246 PM EDT WED MAY 10 2006/
...SEVERE WEATHER TONIGHT...
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
MULTIPLE SEVERE WEATHER COMPLEXES ARE LOCATED UP TO OUR NORTHWEST
AND WILL BE MOVING TOWARDS THE AREA THIS EVENING AND OVERNIGHT.
THESE STORMS WILL MOST LIKELY MOVE INTO SOUTHEAST ALABAMA AND THE
FLORIDA PANHANDLE THIS EVENING...THEN INTO SOUTHWEST AND SOUTH-
CENTRAL GEORGIA AND NORTHERN FLORIDA LATE TONIGHT. THESE STORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...VERY LARGE HAIL AND
DANGEROUS TORNADOES. A TORNADO WATCH HAS ALREADY BEEN ISSUED FOR
SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE THIS AFTERNOON...AND
BE AWARE THAT ADDITIONAL WATCHES AND WARNINGS WILL ALSO BE ISSUED
THROUGHOUT THE EVENING AND OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ANOTHER FRONT WILL CROSS THE AREA EARLY THURSDAY GENERATING
SCATTERED SHOWERS AND THUNDERSTORMS. BEGINNING IN THE AFTERNOON...
DRIER AIR WILL MOVE IN BEHIND THE FRONT AND LITTLE TO NO RAIN
CHANCES ARE EXPECTED FRIDAY INTO SATURDAY. THEN YET ANOTHER FRONT
WILL APPROACH LATE SATURDAY INTO EARLY SUNDAY BRINGING MORE SHOWERS
AND THUNDERSTORMS. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE ON
SUNDAY. IN ITS WAKE....DRIER AIR IS EXPECTED INTO THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TONIGHT.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.
MCNATT
Thunderstorm Wind, Quitman
- When
- May 10, 5:15 PM EST to 5:20 PM EST
- Where
- Quitman County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.867, -85.033
The Quitman County Sheriff reported some trees and power lines down throughout the county.
Thunderstorm Wind, Clay
- When
- May 10, 5:15 PM EST to 5:20 PM EST
- Where
- Clay County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.633, -84.983
The Clay County Sheriff reported some trees and power lines down throughout the county.
Thunderstorm Wind, Randolph
- When
- May 10, 5:34 PM EST to 5:40 PM EST
- Where
- Randolph County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.750, -84.750
The Randolph County Sheriff reported some trees down throughout the county.
Thunderstorm Wind, Terrell
- When
- May 10, 5:53 PM EST to 6:00 PM EST
- Where
- Terrell County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.767, -84.450
The Terrell County Sheriff reported some trees down throughout the county.
Thunderstorm Wind, Dougherty
- When
- May 10, 6:10 PM EST to 6:20 PM EST
- Where
- Dougherty County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $75,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.533, -84.250
There were numerous reports of downed trees and power lines throughout the county. A fallen tree heavily damaged three vehicles and tore down utility lines on West Lincoln Avenue in Albany. A large tree fell across Robinhood Road in northwest Albany. Reported by Dougherty County 911.
Thunderstorm Wind, Worth
- When
- May 10, 6:12 PM EST to 6:20 PM EST
- Where
- Worth County, Countywide
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $250,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.583, -83.867
Thunderstorm winds peeled the top off the Warwick water tower. The storm prompted county health officials to issue a boil water order. The winds also bent the police department's antenna to a 90-degree angle. Downed trees damaged a few vehicles and homes. There were some utility poles knocked down as well. Reported by the Worth County Sheriff.
Thunderstorm Wind, Lee
- When
- May 10, 6:14 PM EST to 6:20 PM EST
- Where
- Lee County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $125,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.750, -84.167
The Lee County Sheriff reported numerous trees down throughout the county. Some mobile homes were damaged by fallen trees.
Thunderstorm Wind, Calhoun
- When
- May 10, 6:15 PM EST
- Where
- Calhoun County, Morgan
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.533, -84.600
The Calhoun County Sheriff reported some trees down around State Highway 234.
Thunderstorm Wind, Dougherty
- When
- May 10, 6:28 PM EST to 6:35 PM EST
- Where
- Dougherty County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.533, -84.250
The Dougherty County Sheriff reported a few trees down throughout the county.
Thunderstorm Wind, Turner
- When
- May 10, 6:33 PM EST to 6:38 PM EST
- Where
- Turner County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.717, -83.667
The Turner County Sheriff reported numerous trees down throughout the county. An awning on a house was blown off.
Thunderstorm Wind, Baker
- When
- May 10, 6:40 PM EST to 6:45 PM EST
- Where
- Baker County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.250, -84.417
The Baker County Sheriff reported numerous trees down throughout the county.
Thunderstorm Wind, Mitchell
- When
- May 10, 6:45 PM EST to 6:50 PM EST
- Where
- Mitchell County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.250, -84.283
The Mitchell County Sheriff reported numerous trees down throughout the county.
Thunderstorm Wind, Ben Hill
- When
- May 10, 6:50 PM EST
- Where
- Ben Hill County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.767, -83.267
The Ben Hill County Sheriff reported numerous trees and power lines down throughout the county.
Thunderstorm Wind, Colquitt
- When
- May 10, 6:50 PM EST to 7:00 PM EST
- Where
- Colquitt County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.183, -83.783
The Colquitt County Sheriff reported a few trees down throughout the county.
Thunderstorm Wind, Irwin
- When
- May 10, 7:00 PM EST to 7:05 PM EST
- Where
- Irwin County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.567, -83.300
The Irwin County Sheriff reported numerous trees down throughout the county.
Thunderstorm Wind, Tift
- When
- May 10, 7:00 PM EST to 7:05 PM EST
- Where
- Tift County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.450, -83.550
The Tift County Sheriff reported numerous trees down throughout the county.
Thunderstorm Wind, Berrien
- When
- May 10, 7:25 PM EST to 7:30 PM EST
- Where
- Berrien County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.267, -83.250
The Berrien County Sheriff reported a few trees down throughout the county. A roof was blown off a building.
Thunderstorm Wind, Cook
- When
- May 10, 7:30 PM EST to 7:35 PM EST
- Where
- Cook County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.150, -83.450
The Cook County Sheriff reported a few trees down throughout the county.
Thunderstorm Wind, Lanier
- When
- May 10, 7:34 PM EST to 7:40 PM EST
- Where
- Lanier County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.017, -83.083
The Lanier County Sheriff reported a few trees down throughout the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, May 10, 2006$1.4 million · F2 · 2 events
- Tornado in Mississippi, May 10, 2006$620,000 · F2 · 1 event
- Hail and Damaging Winds in Louisiana, May 10, 2006$2.8 million · 2.75 in hail · 5 events
- Damaging Winds in Mississippi, May 10, 2006$700,000 · 70 kt wind · 2 events
- Tornado and Hail in Louisiana, May 10, 2006$540,000 · F0 · 3 events
- Tornado in Indiana, May 10, 2006$150,000 · F1 · 1 event
- Hail and Damaging Wind in Mississippi, May 10, 2006$400,000 · 1 in hail · 2 events
- Hail in Louisiana, May 10, 2006$350,000 · 2.5 in hail · 3 events
- Damaging Wind in Mississippi, May 10, 2006$300,000 · 58 kt wind · 1 event
- Hail and Damaging Wind in Louisiana, May 10, 2006$270,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Georgia, May 10, 2006$104,000 · 1 in hail · 20 events
- Damaging Wind in Mississippi, May 10, 2006$200,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511516, 5511593, 5511517, 5511520, 5511591, 5511592, 5511519, 5511518, 5511600, 5511594, 5511595, 5511596, 5511597, 5511601, 5511598, 5511599, 5511602, 5511603, 5511604.